Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
gnnmi

Adjusting to Clonidine, Not Sure

Recommended Posts

I have POTS, not sure yet what subtype. A new neurologist just diagnosed me with EDS also and gave me a prescription for Clonodine, half a .1 tablet at night to calm things down. It definitely helped me sleep more deeply although it did not eliminate the usual sleep interruptions of flushing, sweating and elevated heart rate. In fact, it seemed to increase those symptoms. 

The Clonidine changed the times at which I wake up, and once I was awake I would stay awake for up to two hours rather than going back to sleep as before. After a few nights of taking it, I was also looking for cookies in the middle of the night. During the days I felt depressed, so I cut down to 1/4 of the pill. I'm back to my "normal" sleeping patterns now, but my peripheral neuropathy seems quite a bit worse.

Does anyone know much about Clonidine and why I had this reaction? Does anyone else find it ( possibly) exacerbated nerve pain? I did call the doctor's office and they advised me to cut down then stop taking it and said we can try something else at my next appointment. Does anyone else use another safe medication that works for them on severe sleep interruptions? Florinef increased my neuropathy and I was scared to try Midrodine because of the creepy-crawly side effect, which I always experience anyway. Thank you.

The Clonidine only cost me $1.78 for a two month supply so I liked that side effect. 

G

Share this post


Link to post
Share on other sites

It could be that the levels of clonidine in your blood are too variable with this dosing. They will be at a peak after taking and then get lower later. Perhaps you feel worse as you are going into a mini withdrawal?

Whatever the reason, the clonidine pill for me would work great a few hours and then I would feel worse

I solved this by moving to the patch which has worked great as it provides a much more stable dose. I don't take it for sleep so I can't speak for that.

I would also note that I actually had worse orthostatic intolerance for a few weeks when starting clonidine until my body adjusted to it, so keep that in mind.

 

 

Share this post


Link to post
Share on other sites

Metoprolol is the only thing that has improved sleep much for me. It partially quiets the pounding tachycardia. I do sometimes use melatonin, theanine, or valerian root to "cover up the sick feelings" and make it easier to sleep despite them. Magnesium taurate or glycinate has seemed to help, too.

 

I haven't tried clonidine although I am sure it would help - my BP is far too low for me to use it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...